Anxiety Home > Valium and Insomnia

It is possible for a person to experience insomnia while taking Valium (though it is more common for a person to experience drowsiness with the drug). Some possible symptoms of insomnia include waking up often during the night and having trouble going back to sleep, and having difficulty falling asleep. You should talk with your healthcare provider right away if you are taking Valium and insomnia becomes a problem.

An Introduction to Valium and Insomnia

Insomnia is a possible Valium® (diazepam) side effect, though the exact percentage of people who develop insomnia while taking Valium is not known.
 

What Is Insomnia?

People with insomnia have one or more of the following insomnia symptoms:
 
  • Having difficulty falling asleep
  • Waking up often during the night and having trouble going back to sleep
  • Waking up too early in the morning
  • Having non-refreshing sleep.
     

Suggestions for Valium and Insomnia

Insomnia is not a "normal" side effect of Valium. In fact, most people experience drowsiness while taking Valium. Rarely, Valium can produce effects that are the opposite of what is expected. This is the case with insomnia. If you think that Valium is causing insomnia for you, you should tell your healthcare provider immediately. Your healthcare provider will likely take you off Valium. However, you should generally not stop Valium suddenly or without your healthcare provider's approval.
Written by/reviewed by:
Last reviewed by: Kristi Monson, PharmD;
Last updated/reviewed:
List of references (click here):
Other Articles in This eMedTV Presentation
Advertisement


Topics

Medications

Quicklinks

Related Channels

eMedTV Links
Copyright © 2006-2019 Clinaero, Inc.

eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.

This site complies with the HONcode standard for trustworthy health information:
verify here.